FREE Case Review (866) 588-0600

Tardive Dyskinesia Lawsuit

 

sc-no-longer-accepting-cases

The Effects of Tardive Dyskinesia

Tardive Dyskinesia is a devastating and sometimes lifelong syndrome for those diagnosed. It affects its victims physically, mentally, socially, emotionally, and vocationally.

One of the worst aspects of tardive dyskinesia for many victims is the fact that they should have never developed the syndrome in the first place.

What is Tardive Dyskinesia?

Tardive Dyskinesia is a neurological syndrome caused by the long-term use of neuroleptic drugs. Neuroleptic drugs are generally prescribed for psychiatric disorders, as well as for some gastrointestinal and neurological disorders.

Tardive Dyskinesia is also sometimes referred to as: Linguofacial Dyskinesia, Oral-facial Dyskinesia, TD, Tardive Dystonia and Tardive Oral Dyskinesia.

Symptoms of Tardive Dyskinesia

Tardive Dyskinesia is characterized by coordinated, constant movements of the mouth, tongue, jaw, and cheeks.

Jaw movements may sometimes be from side-to-side, or they may look like chewing motions. The tongue movements may be squirming or twisting. If trunk movements are present, they are typically in the form of rapid forward motions of the lower abdomen and hips (pelvic thrusting) or twisting or flicking movements of the arms and legs. The involuntary abnormal repeated movements of TD may also include lip smacking, cheek puffing, tongue thrusting, finger flicking, and trunk twisting.

Tardive Dyskinesia symptoms can range from mild to severe, based on the frequency and intensity of the movements.

When severe, abnormal movements of the tongue may occur up to 66 times per minute. The numbers of these movements are often reduced when the patient moves affected body parts. Movement may be increased when the patient moves unaffected body parts. The abnormal movements usually decrease with emotional arousal, increase with relaxation, and disappear during sleep.

 

Tardive Dyskinesia Tests & Diagnosis

If you or a loved one are experiencing symptoms of Tardive Dyskineisa, you should talk to you doctor immediately. If the symptoms are severe, your doctor may refer you to a neurologist or if available in your area, a neurologist that specializes in movement disorders. Remember, Tardive Dyskinesia is an extremely difficult disease to diagnose and/or test for.

Please remember, you should not stop the use of Reglan without consulting a qualified medical professional.

Treatments for Tardive Dyskinesia

There is no standard treatment for tardive dyskinesia. Treatment is highly individualized. The first step is generally to stop or minimize the use of the neuroleptic drug. However, for patients with a severe underlying condition this may not be a feasible option. Replacing the neuroleptic drug with substitute drugs may help some patients. Other drugs such as benzodiazepines, adrenergic antagonists, and dopamine agonists may also be beneficial. Remember to talk to your doctor about potential treatment options.

Additional Information:

What Medications are Linked to Tardive Dyskinesia?

  • Clozaril (clozapine)
  • Etrafon (perphenazine, amitriptyline)
  • Geodon (ziprasidone)
  • Haldol (haloperidol)
  • Loxitane (loxapine)
  • Mellaril (thioridazine)
  • Moban (molindone)
  • Navane (thiothixene)
  • Orap (pimozide)Permitil and Prolixin (fluphenazine)
  • Phenergan, Phenadoz, Promethegan (promethazine)
  • Reglan (metoclopramide)
  • Risperdal (risperidone)
  • Serentil (mesoridazine)
  • Seroquel (quetiapine)
  • Stelazine (trifluoperazine)
  • Thorazine (chlorpromazine)
  • Triavil and Trilafon (perphenazine, amitriptyline)
  • Zyprexa (olanzapine)

Leave a reply

Your email address will not be published.

Free Confidential Case Evaluation

Verified 100% Secure SiteTo contact us for a free review of your potential case, please fill out the form below or call us toll free 24 hrs/day by dialing: (866) 588-0600.
*
*
*
Awards & recognition